Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Pain in back, buttock and thigh, gets worse at night. Taken steroid. Xray reports normal

I have pain in my back near the right hip that gets worse when I sit to long. At night when I m asleep and I try to turn the pain wakes me up. The pain ranges from very sharp to a dull ache and radiates down my buttock and right thigh. I did a 5 day steroid pack and it helped for 2 weeks then the pain came back. I have also had a xray . of my right hip that showed nothing significant. I ve had this for about a year now and it just keeps getting worse.
Asked On : Tue, 12 Jun 2012
Answers:  2 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Anesthesiologist 's  Response
This is more likely a symptom of nerve compression. You should get imaging of the lumbar spine to get the correct picture. CT/MRI might reveal the pathology. Though it is very difficult to comment without an CT/MRI report, you are likely to be affected by sciatica or prolapse intervertebral disc. Consult a neurologist for further management. All the best.
Answered: Wed, 20 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response

Thanks for your question

Your pain might be due to Sciatica or arthritis or AVN. There are few answers which i wants to know from you? Your age? Have you any numbness at hip or thigh? Does your pain increases on walking? Have any history of trauma at hip? In lie downing position to what degree does you are able to raise you right leg without pain?

Kindly follow up with answers so I can help you to get to a diagnosis.


Dr. Dinesh
Answered: Tue, 12 Jun 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor